Alert archive / Mississippi / River Flood Advisories in 2021
River Flood Advisory 6, NWS Jackson, MS
NWS Jackson, MS issued this river flood advisory at Mar 7, 2021, 8:36 PM CST for Attala County, Holmes County, Mississippi. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2021, 8:36 PM CST (02:36 UTC)
- Expired
- Mar 8, 2021, 9:17 AM CST
- In force
- 13 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Attala County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River at West (WSTM6).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
121
WGUS84 KJAN 080236 RRA
FLSJAN
Flood Advisory
National Weather Service Jackson MS
836 PM CST Sun Mar 7 2021
...The National Weather Service in Jackson has issued a Flood
Advisory for the following rivers in Mississippi...
Big Black River At West affecting Holmes and Attala Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Monday morning at 845 AM CST.
&&
MSC007-051-081445-
/O.NEW.KJAN.FL.Y.0006.210308T0236Z-210309T1200Z/
/WSTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
836 PM CST Sun Mar 7 2021
The National Weather Service in Jackson has issued a
* Flood Advisory for
the Big Black River At West.
* From this evening to Tuesday morning.
* At 7:45 PM CST Sunday the stage was 14.0 feet.
* Action stage is 12.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 4.9 feet Friday
evening.
* Impact...At 15.0 feet, Lowlands and agricultural land near the
river begin to flood.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Mon Tue Wed
Big Black River
West 15.0 14.0 Sun 7 pm CST 11.4 9.3 7.3
&&
LAT...LON 3290 9006 3314 8990 3329 8981 3322 8963
3313 8969 3285 8987
$$
DB1 follow-up statement
147
WGUS84 KJAN 081517
FLSJAN
Flood Advisory
National Weather Service Jackson MS
917 AM CST Mon Mar 8 2021
...The Flood Advisory is cancelled for the following rivers in
Mississippi...
Big Black River At West affecting Holmes and Attala Counties.
MSC007-051-081630-
/O.CAN.KJAN.FL.Y.0006.000000T0000Z-210308T1517Z/
/WSTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
917 AM CST Mon Mar 8 2021
...The Flood Advisory for the Big Black River At West has been
cancelled...
The Flood Advisory is cancelled for
the Big Black River At West.
* At 7:45 PM CST Sunday the stage was 14.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 4.9 feet by Friday
evening.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Tue Wed Thu
Big Black River
West 15.0 14.0 Sun 7 pm CST 9.3 7.5 6.2
&&
LAT...LON 3290 9006 3314 8990 3329 8981 3322 8963
3313 8969 3285 8987
$$
2What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Mar 7, 5:59 PM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Mar 7, 5:59 PM CST, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Jackson MS 559 PM CST Sun Mar 7 2021 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: VFR conditions and light surface wind will prevail through the forecast period. Expect wind to veer to a SSE direction as we go through Monday. /EC/ && .DISCUSSION... Tonight and tomorrow: A surface ridge is parked over the southeast this afternoon, with the ridge axis oriented from New England back to the western Gulf Coast. This high pressure ridge will continue the dry weather and clear skies through tonight and tomorrow. Temperatures overnight were bumped down a couple degrees from guidance...with radiational cooling expected to be quite efficient under clear skies with very light winds. Tomorrow will also be warmer, and temps reflect the slow warming trend. By mid morning, winds will pick up a southerly component...veering to southeasterly, then southerly by the afternoon. Flow out of the south and southeast will try to bring some moisture into the boundary layer. However, the incredibly dry column over the region as evidenced by the 12Z JAN sounding, will mix down again, dropping the RHs in the afternoon to critical fire weather values. Given the RHs today dropping to the lower 20s/teens...which was only reflected in the more aggressive guidance...have worked some of the most recent guidance with the HRRR to reflect a drier forecast for tomorrow. That light southeasterly/southerly flow may not be nearly enough to counter the dry air mixing down in full sunshine. Winds are not expected to climb over 10 mph, but given the extremely dry current and forecast conditions, going to continue an HWO graphic. /HJS/ Tuesday through Sunday: Returning moisture could bring some patchy fog into parts of the area Tuesday morning, especially in the Pine Belt of southeast Mississippi. Dry weather is expected to continue through much of the rest of the week, although dew points and temperatures will continue to edge upward through the end of the work week. Despite a few weak shortwaves rippling eastward during the period, a ridge of high pressure persisting over the southeastern U.S. and slow- developing trough of low pressure over th southwestern U.S., no major synoptic systems are expected to impact the ArkLaMiss through at least Friday or Saturday. Southerly winds off the Gulf of Mexico will bring steadily increasing humidity, but capping influences from the ridge aloft will likely keep any chance for rain showers north of our forecast area through the period. Where model guidance generates light QPF mainly through northeast Louisiana, southeast Arkansas, and portions of the Delta at times, forecast soundings show only shallow saturation beneath the subsidence inversion. Therefore trimmed POPs to below mentionable levels until Friday. By that time and later in the forecast, some disagreement among the model guidance begins to develop. There is consensus that an upper-level low pressure system will cut off from the flow over the Four Corners region late in the week, but models are struggling to define its exact placement and timing as it wobbles eastward heading into the weekend. The GFS is most progressive and pushes a front with thunderstorm potential through our region Saturday night into Sunday, while the slower ECMWF continues to show the system creeping eastward and not impacting our forecast area until Sunday night or Monday. Given the nature of these types of systems, I tend to believe the slower solution at this time. But it will require watching with updates to the forecast throughout the week ahead. To touch briefly on temperatures, I continued the trend of leaning toward the warm end of temperature guidance for Max temps through the work week. Local 850/925mb temperature correlation studies continue to support the warmer MOS guidance and various bias- corrected model guidance. With surface high pressure to our east, southerly flow off the Gulf, and ridging aloft, this still seems to be a reasonable approach. Expect daytime mixing to overachieve most afternoons, and for those max temps to flirt with or break the 80 degree mark at times. The warmest days still look to be Thursday into Friday. Model ensembles don't yet get us into record territory, but 850 temps in the 90th percentile should get us into the low 80s at least. The weekend temperatures are less certain due to timing uncertainties with the approaching low pressure system to our west. /NF/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 36 72 39 74 / 0 0 0 0 Meridian 34 72 36 72 / 0 0 0 0 Vicksburg 36 72 41 73 / 0 0 0 0 Hattiesburg 34 73 38 74 / 0 0 0 0 Natchez 36 72 43 73 / 0 0 0 0 Greenville 36 69 42 70 / 0 0 0 0 Greenwood 36 71 42 72 / 0 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Mar 7, 4:17 PM CST, 4 hours 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 417 PM CST Sun Mar 7 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 082230- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 417 PM CST Sun Mar 7 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday FIRE WEATHER THREAT...Elevated TIMING...The rest of this afternoon and Monday Through this evening and again on Monday, open burning is discouraged due to a combination of dry condition and and low humidity. Please heed any local burn bans. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. NF && ...HAZARD LEGEND... *FIRE WEATHER* Extreme...Extreme wildfire conditions are anticipated with strong winds. Open burning should not be attempted and wildfires will spread very rapidly. Fire control will be very difficult, even for experienced fire fighters. Significant...Conditions are expected such that open burning should not be attempted. Any wildfires will spread rapidly. Elevated...Any open burning is discouraged due to increased wind, lower humidity, and recent dry conditions. Remember to heed any local burn bans that are in effect! Limited...Extra caution is advised with open burning due to lower humidity or very dry conditions. Remember to heed any local burn bans that are in effect! ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FIRE WEATHER ISSUES... Current Heat Information... https://www.weather.gov/jan/safe_ExtremeHeat Fire Weather... https://www.weather.gov/jan/fireweather Mississippi Forestry Commission... https://www.mfc.ms.gov/ Fire Weather Outlook... https://www.spc.noaa.gov/products/fire_wx/
Nearby
River Flood Advisories in Mississippi, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.